Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm six/seven months off of Accutane and it sucks balls. I was originally under the impression that this "miracle drug" would clear up my acne. That's it. Instead, along the six month journey, I got that initial breakout and pimples here and then (and I still get them now, not as bad of course though) but every single one would leave a red mark that's still around today. I read and hear that the redness should go down a lot after you get off Accutane. Doesn't seem that way with me.

I know a lot of people loved it, but if you have severe acne and you're thinking about going on it, maybe you should try B5 first, or Zinc, or whatever the crap you want. It seems to me that a person with mild/moderate would be happier taking Accutane. Their acne would clear up completely, but also, their redness would minimal because their acne wasn't that bad in the first place.

Link to post
Share on other sites

Sorry you are unhappy. It sounds like your cheif complaint is you have red marks that occured from pimples during treatment that are not going away? You don't mention having acne still so is that gone?

Regardless a topical like Retin-A will increase the cell turnover rate of the skin layer. You should be using somthing like that to speed the 'healing' of your skin.

Link to post
Share on other sites

Thanks but unless I'm mistaken, Retin-A is only prescribed right?

I've been prescribed Differin and it hasn't done crap except make my skin more red. And my dermatologist knows it too.

Link to post
Share on other sites

It is by prescription only correct and I would recommend the Retin-A Micro if you are going to change from Differin. The Micro version is gentler on the skin and may reduce any redness. I've heard that Differin is not as strong as Retin-A so if you are not having good results with it, might be time to switch. Best Wishes!

Link to post
Share on other sites

accutane is suppose to be a last resort to severe acne, i took antibiotics for 2 years and creams didnt work, did you have severe acne? or some spots here and there?

i dont know why people are taking accutane and their acne isnt even that harsh...

accutane worked for me, i use to get big white heads all over my mouth, and big cysts on my neck... i dont get them anymore, and my face isnt drenched in oil every 2 hours...

Link to post
Share on other sites
I'm six/seven months off of Accutane and it sucks balls. I was originally under the impression that this "miracle drug" would clear up my acne. That's it. Instead, along the six month journey, I got that initial breakout and pimples here and then (and I still get them now, not as bad of course though) but every single one would leave a red mark that's still around today. I read and hear that the redness should go down a lot after you get off Accutane. Doesn't seem that way with me.

I know a lot of people loved it, but if you have severe acne and you're thinking about going on it, maybe you should try B5 first, or Zinc, or whatever the crap you want. It seems to me that a person with mild/moderate would be happier taking Accutane. Their acne would clear up completely, but also, their redness would minimal because their acne wasn't that bad in the first place.

This is idotic, how is it accutanes fault that your pseudo scars ar'nt going away?, they stopped you from getting severe nodulistic acne in huge outbreaks right?, so what's the complaint then.

Just be glad that they're pseudo scars that will disapear permanantly eventually and not permanent scars like some other poor people.

Link to post
Share on other sites
I'm six/seven months off of Accutane and it sucks balls. I was originally under the impression that this "miracle drug" would clear up my acne. That's it. Instead, along the six month journey, I got that initial breakout and pimples here and then (and I still get them now, not as bad of course though) but every single one would leave a red mark that's still around today. I read and hear that the redness should go down a lot after you get off Accutane. Doesn't seem that way with me.

I know a lot of people loved it, but if you have severe acne and you're thinking about going on it, maybe you should try B5 first, or Zinc, or whatever the crap you want. It seems to me that a person with mild/moderate would be happier taking Accutane. Their acne would clear up completely, but also, their redness would minimal because their acne wasn't that bad in the first place.

This is idotic, how is it accutanes fault that your pseudo scars ar'nt going away?, they stopped you from getting severe nodulistic acne in huge outbreaks right?, so what's the complaint then.

Just be glad that they're pseudo scars that will disapear permanantly eventually and not permanent scars like some other poor people.

"Idotic"? Nice.

"How is it accutanes fault?" How can I blame an inanimate object?

Obviously I'm frustrated with the fact that I was under the impression that accutane would heal my acne with a few side effects. Instead, I ended up with CLEAR skin that doesn't LOOK clear. It looks worse than before. I'm merely expressing my frustration, and warning other people to think twice.

Link to post
Share on other sites

Ive had mixed results from accutane.

On the positive side it has cleared me of severe acne twice and since ive only had very mild acne compared to what I had years ago. It worked quickly for me too.

On the negative side it left my skin very dry and flaky. It was like I was shedding layers a day. But this was largely due to the fact that I was a teenage boy who had no advice on general skin care whatsoever. It was in the days before men were so widely using mositurisers and admitting it. I also didnt have a resource such as this to get advice and tips. I may have also seen some of the very very very rare psychological side effects too i.e. depression but this is mainly due to my low self esteem that acne itself caused. And its nothing that I havent seen seeked help with.

I would use accutane again if I needed it. Its works for a lot of people and stays in your system for a long time so it kept my acne at bay for 4 years. Hopefully you would grow out of it in that time. I almost have.

Link to post
Share on other sites

It has done its job and reduce your acne to a lesser scale which is what's is suppose to do. You got to understand that accutane doesn't help with red marks, it helps to clear acne or reduce it a less sever form. And accutane does worsen the red marks during the course.

I suggest you do what montourage says and use Retin-A because that's very good for red marks and do use sunscreen when you are out in the sun.

I get the impression your acne isn't as severe. Severe acne tends to be cystic or nodular acne that is painful and scarring. You only seem to complain about red marks and not scars. Believe me, most people who have severe acne would choose red marks over the acne anytime.

Link to post
Share on other sites

just started accutane. even though my skin is dry, it feels alot nicer than the dry and STILL OILY looking texture it had before.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×